CSN Login
Members Online: 1

You are here

Taxotere

WHIZZER78
Posts: 51
Joined: Mar 2019

Heard back from the oncologist today.  They are going to switch me to Taxotere since I’m reacting to the Taxol.  Anyone have experience with it ? 

EZLiving66's picture
EZLiving66
Posts: 1320
Joined: Oct 2015

I had Taxotere from the start along with Carboplatin. I have severe neuropathy in my feet, my tongue and my left eye. My index and thumb on my right hand are completely numb. I also have permanent bald spots in my head, no left eyebrow (no big deal) and after all my fingernails and toenails fell off, some did not come completely back. I suffer from chronic diarrhea and liver damage. That being said, some people have had most of those results from taxol also. There is a class action suit against the makers of Taxotere because they didn't tell women about permanent hair loss. One of our ladies on this board is a part of it. 

I only made it through three chemos. I had a stroke - some bleeding in the brain caused my very high blood pressure, and my GP stopped the chemo. She told me she doubted I would survive a fourth treatment. I agreed with her.

All that being said, MOST women do not have those problems. My oncologist's PA told me I was their poster girl for what could go wrong during chemo.

Good luck!!

Love,

Eldri

WHIZZER78
Posts: 51
Joined: Mar 2019

Did the chemo cause the stroke ???   I read about the hair issue, but that’s the least of my concerns at this point.  I had one round of Taxol but kept reacting to it the second round.  So I will have two rounds of Taxotere , if I can handle it.  

EZLiving66's picture
EZLiving66
Posts: 1320
Joined: Oct 2015

The chemo caused my blood pressure to spike into the 200+/180+ range. The day of my third chemo it was 220/180. I must have had a weak spot on some blood vessel in my brain and with my thin, hard-to-clot blood, some seepage occurred into my brain. The damaged spot is not very big and my physical therapist and the occupational therapist said I had to make my brain "uncomfortable." It would not like being uncomfortable and it would reroute itself to make it comfortable again. They put these goggles on me that were hooked to a laptop. Then she made me do things with them on like turning to my right, to my left, bending over, lying down, etc. all so they could see if the dizziness was caused by my ears or my brain. It was my brain. Then they would make me do things like stare at buttons on a string and then move them around. Stare at a white X in the middle of a big checkerboard and move my head back and forth - all very uncomfortable for me. I had to do those things at home between sessions. I had an adult coloring book and between sessions, I was to color a page and date it. I was ambidextrous prior to chemo but I'll never be able to use my left hand like that again. The color books let me see the progress I was making as the feeling came back into my hands from the neuropathy. The physical therapist worked on my foot and arm that had gotten weak and started to turn inward. My left foot would drop when I walked so I was tripping and falling. 

The Cheesy Queen also had a stroke but hers was a blood clot one. It was also caused by the chemo.

Hope this info helps.

Love,

Eldri

CheeseQueen57's picture
CheeseQueen57
Posts: 781
Joined: Feb 2016

Yes I had a stroke during chemo. The chemo caused a-fib which caused the stroke. I looked back in my notes and in June 2016 I had told my oncologist I was having palpitations at night BUT NOBODY LISTENED!  A month later I had a stroke!  Fortunately it was mild and just caused expressive aphasia and I still have some residual effects which is highly frustrating for me- especially  arguments with my husband!  It led to a year of frustration trying to regulate Coumadin (never really was successful) And lifetime blood thinners. I’m on Eliquis now. Don’t ignore if you have any irregular heartbeats while on chemo. 

janaes
Posts: 741
Joined: May 2016

I did 3 rounds of toxal and caused neropathy so i was swirched to taxotere. It didnt cause any neropathy. I didnt get any of the permenant hair loss. I did get nausiated with taxotere where i didnt with taxol. I was glad i used it because if i would have stayed with toxal i woul have had to live with worse neropathy. Its different for others but it was good for me.

WHIZZER78
Posts: 51
Joined: Mar 2019

Thanks for replying....nice to hear the good stories too. 

MAbound
Posts: 829
Joined: Jun 2016

It's in the same family of drugs as Taxol, so you lose nothing in effectiveness by being switched and some of us just seem to tolerate it better than Taxol. The neuropathy pain I was dealing with from just that first dose of Taxol was enough to make me not care about whether or not my hair came back if it meant I had a chance for the pain to not get any worse. Be sure to still keep your hands and feet cold during infusions.

I had no problems with my nails from it, but I kept my hands out of detergents and other chemicals like furniture polish during chemo. I also was careful about sun exposure because I read that those things can cause a reaction with the Taxotere. I put a nail conditioner with Vitamin E on my nails, too, and my nails were actually never better.

Eldri's right, she really did hit the jackpot for bad reactions compared to most of us.

The only hair that didn't come back for me was in my armpits and my legs! Don't miss it at all!

WHIZZER78
Posts: 51
Joined: Mar 2019

Thanks for the tips.  Personally I don’t care about my hair if this kills the cancer.  Not shaving would be awesome and I have plenty of baseball hats to cover my bald head. 

WHIZZER78
Posts: 51
Joined: Mar 2019

I’m so stressed about starting a new chemo...my mind won’t stop spinning.   I’m more nervous about Monday than I was my first treatment.   Ugh 

Red Corvette
Posts: 105
Joined: Jan 2016

All completely normal for you to be stressed out. Try

and remember that very rarely do our worst fears come to pass and be sure to try and ice your hands and feet before and during treatments. Worked for Mrs. Red with no neuropathy. Good luck on Monday, you’re part of this terrific group of strong warriors.

Red

WHIZZER78
Posts: 51
Joined: Mar 2019

Thank you for the encouraging words.  My anxiety is trying to get the best of me. 

barnyardgal
Posts: 198
Joined: Oct 2017

When I had to switch treatments because of allergic reactions, I was scared as well. But it all went fine. It's normal to worry. We'll be thinking of you.

WHIZZER78
Posts: 51
Joined: Mar 2019

Thank you 

Armywife's picture
Armywife
Posts: 266
Joined: Feb 2018

Whizzer, I want to encourage you!  I'm the poster child for taxotere success, and my heart hurts for our beloved Eldri, because she has been through such difficulty.  But please know there are good outcomes too.  My first chemo was taxol and carboplatin, and I ended up hospitalized on Day 3 with aFib/RVR and severe acute onset neuropathy in my arms and legs.  My heart issue resolved itself but my oncologist said we were done with taxol.  I was so worried about just continuing with carboplatin - would it be enough? Could I live with the neuropathy that was so disabling I couldn't walk properly or hold things in my hands?   Miraculously, every bit of that neuropathy disappeared before the second chemo. The oncologist said sometimes when it comes so fast, it goes away too. When it comes gradually, it normally stays. My second chemo was carboplatin only.  Treatments 3, 4, 5 and 6 were carboplatin and taxotere.  I iced my hands and feet during each infusion, and I have zero neuropathy.  My hair came back totally, including legs, armpits and eyebrows and lashes.  I never lost my sense of taste during chemo, and though there were a few days each cycle that were really tough, for the most part chemo wasn't nearly as bad as it could have been.  Nails stayed healthy as well.  You can do this, girl!!

WHIZZER78
Posts: 51
Joined: Mar 2019

Thank you so much .... I need to hear these good stories.   

janaes
Posts: 741
Joined: May 2016

Whizzer78, i want you to know you are in my prayers. The worrying is normal. You do your best and thats good enough. 

WHIZZER78
Posts: 51
Joined: Mar 2019

thanks ! 

Subscribe to Comments for "Taxotere"